Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 7, NWS Elko, NV

March 26, 2019Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 26, 2019, 2:27 PM PDT for Nye County, White Pine County, Nevada. It took effect at Mar 27, 2019, 2:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2019, 2:27 PM PDT (21:27 UTC)
In effect from
Mar 27, 2019, 2:00 PM PDT
Expired
Mar 27, 2019, 6:14 PM PDT
In force
4 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2019-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2019-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS75 KLKN 262127
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
227 PM PDT Tue Mar 26 2019

NVZ035-040-041-271530-
/O.NEW.KLKN.WI.Y.0007.190327T2100Z-190328T0500Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
227 PM PDT Tue Mar 26 2019

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY...

The National Weather Service in Elko has issued a Wind Advisory...
for Northern Nye and White Pine counties 2 PM to 10 PM PDT 
Wednesday afternoon and evening.

* WINDS...South to Southwest winds sustained 20 to 30 mph with
  gusts of 40 to 50 mph.

* TIMING...Strongest winds Wednesday late afternoon and early
  evening.

* IMPACTS...Strong cross winds especially on east/west roads
  including highway US 6. Unsecured outdoor items could blow 
  around.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

PVC

$$
3 follow-up statements
337 
WWUS75 KLKN 270910
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PDT Wed Mar 27 2019

NVZ035-040-041-280500-
/O.CON.KLKN.WI.Y.0007.190327T2100Z-190328T0500Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
210 AM PDT Wed Mar 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...South to Southwest winds sustained 20 to 30 mph with 
  gusts of 40 to 50 mph. 

* TIMING...Strongest winds late this afternoon through early 
  evening.

* IMPACTS...Strong cross winds especially on east/west roads 
  including highway US 6. Unsecured outdoor items could blow 
  around.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
719 
WWUS75 KLKN 272151
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
251 PM PDT Wed Mar 27 2019

NVZ035-040-041-280500-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-190328T0500Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
251 PM PDT Wed Mar 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...South to Southwest winds sustained 20 to 30 mph with
  gusts of 40 to 45 mph. 

* TIMING...Strongest winds late this afternoon through early 
  evening.

* IMPACTS...Strong cross winds especially on east/west roads
  including highway US 6. Unsecured outdoor items could blow
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
247 
WWUS75 KLKN 280114
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
614 PM PDT Wed Mar 27 2019

NVZ035-040-041-280215-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-190328T0500Z/
White Pine County-Northwestern Nye County-Northeastern Nye County-
614 PM PDT Wed Mar 27 2019

...WIND ADVISORY IS CANCELLED...

The Wind Advisory for White Pine, Northwestern Nye and
Northeastern Nye counties has been cancelled. Winds have remained
below advisory criteria. Over the next few hours, south winds
could still gust to around or a bit above 30 mph mainly at higher
elevations along ridge lines before further diminishing later 
this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:10 AM PDT, 12 hours 17 minutes earlier.

Area forecast discussion, Mar 26, 2:10 AM PDT, 12 hours 17 minutes before
Area Forecast Discussion
National Weather Service Elko NV
210 AM PDT Tue Mar 26 2019

.SYNOPSIS...Intermittent unsettled conditions will continue this
week as Pacific low pressure moves slowly toward the west coast.
Showers may begin to spread across northern Nevada today.
Precipitation chances will increase on Wednesday and Friday.

&&

.SHORT TERM...Today through Thursday. Model agreement is very
good however the synoptic pattern will move relatively slow during
the short term period. Despite the sluggishness in the flow, there
will be a cold front passage on Wednesday spawned by a low
pressure trough approaching the west coast. Central low pressure
within the trough will move from 700 miles due west of northern
California to 230 miles west of central Oregon over a 60 hour
period. The slow approach will benefit Nevada with an extended
warm southerly flow aloft enhanced by the lifting north of the low
center over time. Wind gusts should not be a problem today
however by Wednesday afternoon a lobe extension off the primarily
low over the Pacific will produce a cold front and could yield
some advisory wind gusts over central Nevada, in particular White
Pine and northern Nye Counties. Model QPF is indicating about a
quarter-inch of rain possible with the frontal passage in the
valleys with snow levels pegging at 7000 feet, falling to the
valley floors post-frontal as most precipitation ends Wednesday
night. Somewhat drier and cooler temperatures are expected for
Thursday. However by the end of the day, there could be some
showers moving in from the next lobe of energy emanating off the
primary low center near the Oregon coast.

.LONG TERM...Thursday night through next Tuesday.

Large scale troughing across the Western US will keep the Great
Basin under a cool, moist regime Thursday night through Friday
ridging and drier conditions return for the weekend. The cooler
air mass with high temperatures mainly in the 40s will result in
snow showers mainly north of US-50 above 4000 ft elevation
Thursday night rising to 5000 ft during the day Friday. Snowfall
is expected to be minimal with possible impacts to travel Friday
morning. The drier conditions over the weekend will be brief
with another wave moving through the region late Monday into
Tuesday next week. Snow levels will be fairly high with all
valleys expected to see rain.

&&

.AVIATION...An approaching system will bring gusty winds to all
terminals today. The winds will be southerly and gust 20 to 30 kt
during the afternoon hours. There will be a couple of isolated
showers near KWMC today. Otherwise fair weather conditions are
expected for the next 24 hours.

&&

.HYDROLOGY...A Pacific low pressure system is approaching the west
coast. The slow approach of this system will lead to an extended
warm southwest flow aloft. As temperatures climb into the 60s
today, possibly staying above-freezing tonight, snowmelt will
cause some of the smaller creeks and streams to respond with a
substantial rise. Temperatures may also breach the 60 degree mark
on Wednesday ahead of the cold front. Martin Creek near Paradise
Valley in Humboldt County is being monitored for possible high
flows and areal flooding. This area may also receive a quarter-
inch of rainfall Wednesday afternoon through Wednesday evening.
Cooler temperatures are expected by Thursday.

No flooding is expected along the Humboldt River at this time.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/99/99
Hazardous weather outlook, Mar 26, 2:34 AM PDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
234 AM PDT Tue Mar 26 2019

NVZ030-031-033>041-270945-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
234 AM PDT Tue Mar 26 2019

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAY ONE...Today and tonight.

No significant weather is expected at this time. Showers will
develop across northwestern Nevada. snow level should stay above
6500 feet.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday. Low pressure approaching the California coast will
bring some increased wind gusts, especially south of highway 50
in central Nevada. A cold front will move through northern and
central Nevada bringing primarily valley rain and mountain snow.
Thunderstorms will be possible along the front. Most of the
precipitation will be ending by the time the snow level drops to
near the valley floors Wednesday night.

Thursday through Saturday. Light amounts of valley snow are
expected as low pressure moves through Oregon then Nevada. Expect
a few thunderstorms to develop.

Sunday. Improving conditions are expected.

Monday. Rain and snow showers will primarily affect northern
Nevada.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

Nearby

Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.